MAUDE Adverse Event Report: MICROVENTION, INC. VIA-17; CATHETER PERCUTANEOUS

MICROVENTION, INC. VIA-17; CATHETER PERCUTANEOUS
Model Number VIA-17-154-01-AL
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, vascular thrombosis and neurological deficits including stroke and death.Warnings: never advance or withdraw a device against resistance until the cause of the resistance is determined by fluoroscopy.Excessive force against resistance may result in damage to the device or vessel perforation.When injecting contrast for angiography, ensure the catheter is not kinked or occluded.Do not exceed 300 psi maximum recommended infusion pressure.Excess pressure may result in catheter damage or patient injury.Steam shaping may result in improper device delivery and deployment, depending on the degree of shaping and catheter deflection during device delivery.Using the via microcatheter with guide catheters smaller than what is recommended (see compatability table above) may result in damaging the hydrophilic coating.Precautions: the via microcatheter has a lubricious hydrophilic coating on the outside of the catheter.It must be kept hydrated in order to be lubricious.This can be accomplished by attaching a y-connector to a continuous saline drip.The operator should be aware that microcatheters, in distal blood vessels, may increase the risk of thromboemboli.Procedure: catheterization of the lesion.5.Prepare an appropriately sized guidewire and insert into the microcatheter per the manufacturer¿s instructions.6.Introduce the guidewire and microcatheter as a unit into the guiding catheter until the distal tip of the guide catheter has been reached.Alternatively advance the guidewire and microcatheter until the desired site has been reached.Verify catheter position using fluoroscopy.7.After the microcatheter has been positioned inside the lesion, remove the guidewire.8.Flush the id of the microcatheter with sterile flush solution by attaching a syringe to the catheter hub.9.Attach a second rhv to the hub of the microcatheter.Attach a one-way stopcock to the sidearm of the second rhv and connect the flush solution line to the stopcock.10.Open the stopcock to allow flush through the microcatheter with sterile flush solution.
 
Event or Problem Description
It was reported that a media aneurysm treatment was performed for a patient that has a very elongated/tortuous vessel anatomy.The catheter, together with the guidewire, was positioned into the angled aneurysm successfully.After pulling slightly the guidewire out of the catheter, the catheter moved forward and perforated the aneurysm, and an sah occurred.An emergency coiling was performed to stop the bleeding.After that the patient underwent a neurosurgery for external ventricular drain (evd).The patient¿s condition is unknown.Image and operative report were requested, and no response was received.
 
Additional Manufacturer Narrative
Additional information was received: b5.
 
Event or Problem Description
Additional information was received stating that the patient's condition improved, so the patient could be discharged from the hospital, and is now for rehab.

Brand Name
VIA-17
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22576052
Report Number2032493-2025-90351
Device Sequence Number18553464
Product Code DQY
UDI-Device Identifier00842429118702
UDI-Public(01)00842429118702(11)250116(17)271231(10)0000892310
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVIA-17-154-01-AL
Device Lot Number0000892310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown